Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 19, 2015, 6:25 PM EDT for Ashe County, Watauga County, North Carolina. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 6:25 PM EDT (22:25 UTC)
- Expired
- Apr 20, 2015, 12:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:40 PM EDT | FLASH FLOOD | 5 Nne Blowing Rock, NC | BAMBOO ROAD AT THE BOONE AIRPORT-TNB CLOSED DUE TO HIGH WATER. |
| Apr 19, 7:00 PM EDT | FLOOD | 4 Nw Deep Gap, NC | SEVERAL ROADS CLOSED |
| Apr 19, 7:00 PM EDT | FLOOD | 4 S Sugar Grove, NC | SEVERAL ROADS CLOSED DUE TO RAIN ALL DAY. |
| Apr 19, 7:00 PM EDT | FLOOD | Nw Blowing Rock, NC | SEVERAL ROADS CLOSED DUE TO RAIN ALL DAY. |
| Apr 19, 7:04 PM EDT | FLASH FLOOD | 4 Ene Beech Mountain, NC | WATAUGA RIVER ROAD CLOSED NEAR ROMINGER ROAD. |
| Apr 19, 7:13 PM EDT | FLASH FLOOD | 5 W Boone, NC | DEWITT BARNETT ROAD CLOSED NEAR BROADSTONE ROAD. |
| Apr 19, 7:21 PM EDT | FLASH FLOOD | 4 Ne Beech Mountain, NC | SR 1103 BOTH LANES CLOSED |
| Apr 19, 7:28 PM EDT | FLASH FLOOD | 4 Ne Boone, NC | ROBY GREENE ROAD UNDER WATER 0.30 MILES FROM RAVEN ROCK ROAD. |
| Apr 19, 7:55 PM EDT | FLASH FLOOD | 5 Nne Beech Mountain, NC | GUY FORD ROAD UNDER WATER 0.25 MILES FROM US 321. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WGUS51 KRNK 192225
FFWRNK
NCC009-189-200430-
/O.NEW.KRNK.FF.W.0002.150419T2225Z-150420T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 1230 AM EDT MONDAY
* AT 622 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE OCCURRED SINCE
EARLY THIS MORNING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS WILL ALSO PRODUCE FLOODING ON THE WATAUGA RIVER.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3626 8189 3628 8191 3633 8187 3636 8180
3634 8177 3634 8171 3641 8174 3647 8170
3653 8171 3658 8168 3657 8136 3642 8129
3636 8136 3627 8143 3625 8147 3622 8147
3612 8154 3611 8180 3616 8183 3623 8191
$$
JH2 follow-up statements
975
WGUS71 KRNK 192330
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT SUN APR 19 2015
NCC009-189-200430-
/O.CON.KRNK.FF.W.0002.000000T0000Z-150420T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-WATAUGA NC-
730 PM EDT SUN APR 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT MONDAY
FOR ASHE AND WATAUGA COUNTIES...
AT 726 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN STARTING TO
DIMINISH ACROSS THE WARNED AREA. HOWEVER OVER 4 INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. IN ADDITION...
LEVELS ALONG THE WATAUGA RIVER AROUND SUGAR GROVE WHERE OVER A FOOT
ABOVE FLOOD STAGE AND STILL RISING RAPIDLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3626 8189 3628 8191 3633 8187 3636 8180
3634 8177 3634 8171 3641 8174 3647 8170
3653 8171 3658 8168 3657 8136 3642 8129
3636 8136 3627 8143 3625 8147 3622 8147
3612 8154 3611 8180 3616 8183 3623 8191
$$
JH363
WGUS71 KRNK 200149
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT SUN APR 19 2015
NCC009-189-200430-
/O.CON.KRNK.FF.W.0002.000000T0000Z-150420T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-WATAUGA NC-
949 PM EDT SUN APR 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT MONDAY
FOR ASHE AND WATAUGA COUNTIES...
AT 947 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. 3 TO 5 INCHES OF RAIN HAVE FALLEN WITH MANY ROADS CLOSED
ACROSS PARTS OF THE WARNED AREA. IN ADDITION...MODERATE FLOODING WAS
OCCURRING ALONG THE WATAUGA RIVER WITH LEVELS AROUND 4 FEET ABOVE
FLOOD STAGE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3626 8189 3628 8191 3633 8187 3636 8180
3634 8177 3634 8171 3641 8174 3647 8170
3653 8171 3658 8168 3657 8136 3642 8129
3636 8136 3627 8143 3625 8147 3622 8147
3612 8154 3611 8180 3616 8183 3623 8191
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:12 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 19, 4:12 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT SUN APR 19 2015
.SYNOPSIS...
LOW PRESSURE OVER WESTERN KENTUCKY WITH A WARM FRONT EXTENDING EAST
AND COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL LIFT NORTHEAST
TONIGHT INTO MONDAY. A COLD FRONT CROSSES THE REGION ON
MONDAY...THEN HIGH PRESSURE BUILDS IN FOR TUESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 333 PM EDT SUNDAY...
FLOOD WATCHES REMAIN IN EFFECT INTO TONIGHT.
A WARM FRONT TO OUR SOUTH WILL LIFT NORTH THIS EVENING AND CROSS THE
FORECAST AREA TONIGHT. DEEPER MOISTURE AND HIGHER PWATS WILL
INCREASE IN THE WARM ADVECTION WITH THE NORTHWARD ADVANCE OF THE
FRONT. THE REGIONAL RADAR IMAGE SHOWED WIDESPREAD CONVECTION ACROSS
THE MID ATLANTIC REGION SOUTHWARD TO THE SOUTHEAST US. THERE ARE
SOME CONCERNS OF STRONG CONVECTION ACROSS GEORGIA THIS AFTERNOON MAY
TAKE SOME OF THE MOISTURE AWAY FROM OUR AREA. OUR LOCAL RNK
WRFARW...HIRESW-ARW...NAM AND GFS WAIT UNTIL AFTER 00Z BEFORE
BRINGING IN HEAVIER CONVECTION THIS EVENING...WHILE HRRR AND ECMWF
ARE A LITTLE FASTER WITH TIMING. THE HRRR AND HIRESW-ARW LIFTS THE
PRECIPITATION NORTHEAST WITH MOST OF RAIN PULLING OUT BY 06-08Z.
USED A BLEND OF HRRR AND NAM FOR POPS...TAPERING POPS BACK AFTER 06Z
TONIGHT INTO MONDAY MORNING.
NOT EXPECTING ANY STRONG THUNDERSTORMS THIS AFTERNOON INTO TONIGHT
WITH CLOUD COVER HINDERING INSTABILITIES. HOWEVER...THE LOW LEVEL
JET INCREASING TO 50-60 KNOTS FROM THE SOUTHEAST WILL RESULT IN
STRONG UPSLOPE AND ISENTROPIC LIFT. THE STRONG WINDS THROUGH A
DEEP LAYER WILL PROVIDE LARGE HELICITY VALUES LATE THIS AFTERNOON
INTO THIS EVENING. THE DAY ONE CONVECTIVE OUTLOOK (SWODY1) PLACED
A MARGINAL (5 PERCENT CHANCE OF WIND) ACROSS SOUTHWEST PORTION OF
CWA. PLAYED LOW TEMPERATURES CLOSE TO ADJMAV WITH READINGS FROM
THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO AROUND 60 DEGREES IN
THE PIEDMONT.
A WARM...MOIST AND UNSTABLE AIRMASS EXPECTED MONDAY. THE ATMOSPHERE
WILL DESTABILIZE AHEAD OF THE APPROACHING COLD FRONT WITH SHOWERS
AND THUNDERSTORMS DEVELOPING MONDAY. INITIALLY CUT BACK POPS CLOSER
TO NAM FOR MONDAY MORNING...THEN INCREASED TO LIKELY BY MONDAY
AFTERNOON. SPC CONTINUES OUR SLIGHT RISK FOR MONDAY ACROSS MOST OF
OUR CWA. THIS IS SUPPORTED BY THE DYNAMIC ENVIRONMENT WITH HEALTHY
SHEAR AND DECENT CAPES AROUND 2K. IT WILL ALSO BE QUITE BREEZY WITH
EFFICIENT DOWNWARD MOMENTUM TRANSFER IN A WELL MIXED BOUNDARY LAYER.
THE FRONT SHOULD BE CLEARING MONDAY NIGHT. HIGH TEMPERATURES MONDAY
WILL RANGE FROM THE MID 60S IN THE MOUNTAINS TO THE LOWER 80S IN THE
PIEDMONT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 345 PM EDT SUNDAY...
TAIL END OF COLD FRONT AND ASSOCIATED CONVECTION WILL BE EXITING
THE AREA JUST AFT 00Z. HOWEVER...A BROAD UPPER TROUGH...ALMOST
WINTERLIKE PATTERN CONTINUES TO EVOLVE AND DEEPEN ACROSS THE
GREAT LAKES WITH NUMEROUS SPOKES OF PVA/SHORT WAVES REMAINING
UPSTREAM. THIS LEAVES THE REGION...ESPECIALLY THE MOUNTAINS...WITH
A VERY UNSETTLED PATTERN. AT A MINIMUM...EXPECT VARIABLE
CLOUDINESS. TIMING OF EMBEDDED DISTURBANCES WILL BE THE KEY TO THE
TIMES FOR THE BETTER CHANCES OF SHOWERS. FOR SEVERAL DAYS...THE
GFS HAS INSISTED ON A SIGNIFICANT DISTURBANCE MOVING THROUGH THE
REGION WED WITH WIDESPREAD -SHRA AS A RESULT. THE OTHER MODELS
REMAIN LACKLUSTER WITH THIS FEATURE...BUT DO SUGGEST AT LEAST SOME
SMALL CHANCE WITHIN THIS TIME FRAME. GIVEN THE UNSETTLED NATURE OF
THE PATTERN WITH UPSLOPE FLOW AND VERY DIFFICULT TO TIME UPPER
DISTURBANCES...CANNOT REALLY DROP POPS AT ANY TIME. BEST FOCUS
THROUGH THE PERIOD WILL REMAIN WEST OF THE BLUE RIDGE...AND
ESPECIALLY ACROSS THE MOUNTAINS OF WV/FAR SW VA. IN
ADDITION...ENOUGH INSTABILITY SUGGESTED WITH COLD AIR ALOFT...TO
INTRODUCE ISOLD TSRA WITH THE WED DISTURBANCE AS WELL.
850MB TEMPS DROP TO NEAR 0C ACROSS THE NORTHERN PART OF THE
FORECAST AREA BY WED...BUT THE BETTER COLD ADVECTION COMES IN THE
EXTENDED PERIOD BEHIND THE WED DISTURBANCE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...
BROAD UPPER TROUGH REMAINS IN PLACE AND DOMINATES THE EXTENDED
FORECAST...GRADUALLY SHIFTING FURTHER ESE LATE IN THE PERIOD.
THIS KEEPS THE REGION IN AN UNSTABLE/UNSETTLED NORTHWEST FLOW WITH
NUMEROUS EMBEDDED SHORT WAVES. MODELS VARY CONSIDERABLY AS TO THE
TIMING AND PLACEMENT OF THESE DISTURBANCES...BUT ENOUGH AGREEMENT
THAT POPS CANNOT BE DROPPED REALLY AT ANY TIME THE OVERALL TREND
IS TO PUSH THE BETTER MOISTURE FURTHER SOUTH OF THE REGION AS THE
WEEK PROGRESSES AND 850MB TEMPS DROP BELOW 0C IN THE NORTHERN
COUNTIES. THE ENTIRE PERIOD SHOULD FEATURE BELOW NORMAL
TEMPERATURES WITH LOW CHC POPS...HIGHEST ACROSS THE MOUNTAINS AND
TOWARD THE SOUTHERN COUNTIES...WITH THE NORTHERN PIEDMONT THE
DRIEST. ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE
PERIOD...NO REAL CLEAR CONCERN AT THIS POINT FOR FROST/FREEZE
BECAUSE OF CYCLONIC FLOW AND CLOUDS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 142 PM EDT SUNDAY...
KFCX WSR-88D SHOWED RAIN SPREADING NORTHEAST ACROSS THE FORECAST
AREA THIS AFTERNOON...AS A WARM FRONT LIFTS NORTH ACROSS THE
REGION. CEILINGS WILL LOWER TO MVFR AND IFR WITH RAIN.
A STRONG SOUTHEAST LOW LEVEL JET WILL CONTINUE TO INCREASE THIS
AFTERNOON AND TONIGHT WHICH WILL BRING WIND GUSTS AS HIGH AS 30
KTS. WITH A WEDGE OF HIGH PRESSURE IN PLACE ALONG AND EAST OF THE
BLUE RIDGE...AFTER SUNSET THESE STRONG WINDS ARE NOT EXPECTED TO
REACH THE SURFACE. SHORTEN THE TIME WINDOW AND KEPT LLWS IN THE
KLWB AND KBCB TAFS AFTER 00Z/8PM.
CEILINGS WILL LOWER TO IFR THIS EVENING INTO TONIGHT AND WILL
REMAIN LOW OVERNIGHT. A COLD FRONT APPROACHES LATER MONDAY
WITH SOME THUNDERSTORMS POSSIBLE AHEAD OF AND ALONG THE
FRONT...ESPECIALLY EAST OF THE BLUE RIDGE. THIS IS LIKELY TO KEEP
PERIODS OF MVFR AND BRIEF IFR IN STORMS UNTIL THE FRONT CLEARS THE
REGION MONDAY EVENING.
MEDIUM CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE
TAF PERIOD.
EXTENDED AVIATION...
VFR RETURNS LATER MONDAY NIGHT AND TUESDAY WITH HIGH
PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS.
THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE
IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY.
&&
.HYDROLOGY...
AS OF 330 PM EDT SUNDAY...
HAVE EXPANDED THE FLOOD WATCH FOR THE ALLEGHANY HIGHLANDS OF
VIRGINIA.
A DEEP LAYER FROM THE SURFACE THROUGH MID LEVELS OF THE
ATMOSPHERE OF SOUTHEAST WINDS...WILL BE INCREASING TO AROUND 50
KNOTS LATER THIS AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES
JUST ABOVE 1.5 INCHES WILL BE ADVECTED INTO THE FORECAST AREA. THE
STRONGEST LIFT AND HIGHEST RAINFALL AMOUNTS WILL BE FROM 18Z/2PM
THROUGH 06Z/2AM SO HAVE ADDED HEAVY RAIN TO THE FORECAST ALONG THE
BLUE RIDGE FOR THIS TIME FRAME.
TOTAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES THROUGH
12Z/8AM MONDAY. FLASH FLOOD GUIDANCE VALUES WERE ROUGHLY 1.5 TO
2.5 INCHES FOR 3 HOURS. SO THIS AMOUNT OF RAINFALL HAS THE
POTENTIAL TO PRODUCE FLOODING ON SMALL STREAMS AND CREEKS.
PROBABILISTIC GUIDANCE FOR MAINSTEM RIVERS SUGGESTS A SMALL
POSSIBILITY FOR MINOR FLOODING ALONG THE DAN RIVER AND NEW RIVER.
HOWEVER...THE IS HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL
THROUGH MONDAY MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ018>020-022>024-
033>035.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ009-012>017-032.
NC...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-018>020.
WV...NONE.
&&
SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...AMS/KK
HYDROLOGY...KKHazardous weather outlook, Apr 19, 3:45 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT SUN APR 19 2015 VAZ018>020-201945- CRAIG-ALLEGHANY VA-BATH- 345 PM EDT SUN APR 19 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON. STRONG WIND GUSTS AND HAIL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-WVZ042-201945- TAZEWELL-BLAND-MERCER- 345 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. SOUTHEAST WINDS WILL ALSO INCREASE AND MAY GUST OVER 40 MPH...ESPECIALLY AT THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY AFTERNOON. STRONG WIND GUSTS AND HAIL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-WVZ043-044-507-508-201945- GILES-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 345 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON. STRONG WIND GUSTS AND HAIL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-201945- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 345 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY EVENING...WITH STRONG WIND GUSTS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ009-012>017-032-201945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 345 PM EDT SUN APR 19 2015 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAINFALL WILL BRING AROUND 2 INCHES OF RAIN TO THE REGION...WITH LOCAL AMOUNTS APPROACHING 3 INCHES ALONG THE EAST FACING SLOPES OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH STRONG WIND GUSTS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-033>035-201945- ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST- 345 PM EDT SUN APR 19 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAINFALL WILL BRING 1 TO 2 INCHES OF RAIN TO THE REGION... WITH THE HIGHER AMOUNTS ALONG THE EAST FACING SLOPES OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. STRONG WIND GUSTS AND HAIL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:25 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga | 6 hr |
| Apr 19, 5:08 PM EDT | Areal Flood Advisory | RNK | Alleghany, Surry, Wilkes | 8 hr |
| Apr 19, 6:47 PM EDT | Flash Flood Warning | RNK | Alleghany, Surry, Wilkes | 6 hr |
| Apr 19, 6:57 PM EDT | Areal Flood Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.